... blinking. My eye dr gave me a steroid drop for it. Is it possible that it's caused from the amitriptyline? I really don't feel any relief for my fibro pain nor sleeping problems either. My ms is not complying with me and don't understand what it is. Help me!!
I've been on amitriptyline for 2 months now and have been having severe dry eyes and constantly?
- 12 Apr 2014 by Bowhter2
- 16 April 2014
- multiple sclerosis, eye conditions, eye dryness/redness, pain, fibromyalgia, amitriptyline, steroid, sleeping, eye
Added 12 Apr 2014:
75 mg at night..
Its not just possible its probable. As I sit here putting artificial tears in my eyes, lolol... Its one of the main side effects. It never helped my fibro either and I've taken more then that. You need the newer ones like cymbalta or effexor.
I have FMS and was on elavill (amitript) years ago. It gave me a severe dry mouth but did help with sleep. After several years I was no longer willing to deal with the dry mouth and "hangover" effects it had in the mornings and went off it. I helped me with sleep but in the a.m. I felt I had had too much to drink the night before and it took me well into the morning to get over the side effects. I was in the medical field at the time and did not like what I saw in the long term effects which was another reason I stopped. If you are not having any positive results from this med. I would say stop it and find
something else which might help. Elavil is a medication which is supposedly given in "non therapeutic" or low doses to persons with FMS.
I do believe the amitript. may have caused your dry eye. See what happens when you stop it. Find an MD who will work with you, which I know is easier said than done! Best wishes.
I concur with what KM and bruthd have said. I too suffered from this when I was on this med. I still however have very dry eyes, lips, mouth and skin. About a third of people with Fibromyalgia (FM) have this symptom(s), some caused by medication but it can also be caused by a condition called Sjogrens syndrome. It is thought that it occurs as a result of the immune system attacking and damaging tear and saliva ducts. See your Dr to see if it could be this. I just thought that I would mention it. Some say Gamma-linolenic acid a fatty acid in the omegia 6 family helps. Like KM said eye drop help too -Take care.
- Amitriptyline Information for Consumers
- Amitriptyline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amitriptyline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 9 Apr 2014 • 2 answers
Updated 26 Jun 2015 • 2 answers
Updated 27 Feb 2017 • 1 answer
Updated 22 Mar 2017 • 1 answer
Updated 15 Aug 2018 • 1 answer